Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Suffering from recurring hives. Any solution?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions
Hello sir/madam,

I am getting hives everyday since 6 months. I mean seriously.
I will send my medical reports . Just have a look at it
Posted Mon, 25 Mar 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 32 minutes later
Thanks for writing to us.
With your photograph, I can definitely say, it is hives.
Actually, hives is a condition with very non-specific cause.
It is said anything under the sun including the sun can cause hives.
Here are my suggestions for you.
1. Anti histamine tablet must be taken daily and not as and when required for at least a month. Currently you are on levocetrizine, which is a H1 histamine receptor blocker. There are H 2 histamine receptors also, which must be blocked, hence ask your doctor regarding starting tab ranitidine which is H 2 blocker.

2. Diet restriction.
In most cases, hives are related to a particular diet like nuts, particular vegetable etc. You must keep a watch on what you eat and try to note if you develop hives after a particular food.

3. The next common cause is autoimmune urticaria. Here, there are anti bodies in a person’s blood, which cause hives. To treat this we do a procedure called as auto hemotherapy, where blood is drawn from a person’s vein and injected into muscles, this has given very good results. Discuss regarding this with your treating dermatologist.

Let me know if you have any other queries.
Wishing you good health.
Thank you.
Above answer was peer-reviewed by
Follow-up: Suffering from recurring hives. Any solution? 11 hours later
Hello doctor can you tell me whether my thyroid hormone levels are ok.

And should i start thyroid hormone replacement therapy.
Answered by Dr. Rahul Kumar 3 hours later

Thanks for writing back.

I checked all your reports.

TSH (Thyroid stimulating hormone) levels are higher that means there is an element of hypothyroidism, although the T4 levels are normal.

Hypothyroidsm is one of the commonest causes of hives.

In my opinion you must start with Eltroxin (thyroid hormone supplement), this will take care of both thyroid as well as hives.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor